MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ GAUZE, 8X4, 12 PLY, RFID, DOUBLE XRAY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ GAUZE, 8X4, 12 PLY, RFID, DOUBLE XRAY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Catalog Number 0622-284-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a robotics procedure, a 12ply 8x4 sponge was placed inside the abdomen through an 8mm trocar.The sponge was removed, and 15 minutes later, it was discovered that the rfid strip had fallen off and was inside the patient.The rfid strip was removed during the procedure, but the patient was not closed.The procedure was completed successfully without a surgical delay; no medical intervention or adverse consequences were reported.

Brand Name
SURGICOUNT+ GAUZE, 8X4, 12 PLY, RFID, DOUBLE XRAY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key20140724
Report Number3015967359-2024-01770
Device Sequence Number20687134
Product Code GDY
UDI-Device Identifier57613327512538
UDI-Public57613327512538
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0622-284-120
Device Lot Number110405
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown